Corpus ID: 6332003

Drug-induced immune hemolytic anemia: the last 30 years of changes.

@article{Arndt2014DruginducedIH,
  title={Drug-induced immune hemolytic anemia: the last 30 years of changes.},
  author={Patricia A. Arndt},
  journal={Immunohematology},
  year={2014},
  volume={30 2},
  pages={
          44-54
        }
}
  • P. Arndt
  • Published 2014
  • Medicine
  • Immunohematology
Drug-induced immune hemolytic anemia (DIIHA) is a rare condition that occurs primarily as a result of drug-induced antibodies, either drug-dependent or drug-independent. Drug- dependent antibodies can be detected by testing drug-treated red blood cells (RBCs) or untreated RBCs in the presence of a solution of drug. Drug-independent antibodies react with untreated RBCs (no drug added) and cannot be distinguished from warm autoantibodies. Many changes have occurred during the last 30 years, such… Expand
Severe drug-induced immune hemolysis due to ceftriaxone
TLDR
The need for proper immunohematological services to diagnose and solve such complex cases promptly is suggested, as a life-threatening hemolytic reaction to cephalosporin (ceftriaxone) in a 15-year-old child was diagnosed and managed in a timely manner. Expand
Drug-induced hemolytic anemia: Pharmacological aspects.
  • D. Renard, A. Rosselet
  • Medicine
  • Transfusion clinique et biologique : journal de la Societe francaise de transfusion sanguine
  • 2017
TLDR
When a formal diagnosis of hemolytic anemia is made following drug administration, a structured approach is recommended to assess the plausibility of an adverse drug reaction based on chronological sequence, epidemiological data, objective evidence, and ruling out of non-drug causes. Expand
Drug-Induced Immune Hemolytic Anemia due to Amoxicillin-Clavulanate: A Case Report and Review
TLDR
The case of a 25-year-old Caucasian female who presented with jaundice and generalized weakness in the setting of outpatient treatment with amoxicillin-clavulanate due to sinus infection and was diagnosed with drug-induced immune hemolytic anemia is reviewed. Expand
Drug-induced megaloblastic , aplastic , and hemolytic anemias : current concepts of pathophysiology and treatment
Drugs can affect all types of blood cells and induce different disorders. Drug-induced anemias are potentially dangerous and have long been a risk of modern pharmacotherapy. Megaloblastic, aplasticExpand
Ceftriaxone-induced hemolytic anemia in a child successfully managed with intravenous immunoglobulin.
TLDR
A case of life-threatening ceftriaxone-induced hemolytic anemia (CIHA) in a previously healthy 3-year-old girl, associated with a positive direct antiglobulin test, revealing the presence of IgG in all cases and C3d in most cases is presented. Expand
Ceftriaxone-Induced Hemolytic Anemia: A Rare Case Report.
TLDR
In cases of unclear hemolysis and despite a negative result of a direct antiglobulin test, the treating physician must keep suspicion of DIIHA high and meticulously look for the possible culprit drugs. Expand
Case Report: Oral Cimetidine Administration Causes Drug-Induced Immune Hemolytic Anemia by Eliciting the Production of Cimetidine-Dependent Antibodies and Drug-Independent Non-specific Antibodies
  • Yuanjun Wu, Yong Wu, +5 authors Baochan Chen
  • Medicine
  • Frontiers in Medicine
  • 2021
Previously, it was reported that multiple patients had hemolytic anemia associated with cimetidine administration, while only one patient who had received intravenous cimetidine was serologicallyExpand
Variability of Findings in Drug-Induced Immune Haemolytic Anaemia: Experience over 20 Years in a Single Centre
TLDR
DIHA is a rare but potentially life-threatening disorder that should be considered if a patient develops haemolysis under drug treatment, and the main serological finding is a positive DAT, primarily with anti-C3d. Expand
Co-Amoxiclav Induced Immune Haemolytic Anaemia: A Case Report
TLDR
A 53-year-old male being treated for left-sided pyelonephritis with intravenous co-amoxiclav developed symptoms and signs of anaemia on the third day of treatment, and was found to have evidence of haemolysis with a positive Coombs test and IgG antibodies and C3d. Expand
How I Treat How I treat autoimmune hemolytic anemia
The diagnosis, prognosis, and management of autoimmune hemolytic anemia (AIHA) continue to be challenging in current practice. This is related to an incomplete understanding of the pathophysiology ofExpand
...
1
2
3
4
...

References

SHOWING 1-10 OF 357 REFERENCES
Immune hemolytic anemia caused by drugs
TLDR
DIIHA is often poorly investigated and many reports do not provide data to support the diagnosis, so it is important to exclude DIIHA in such patients as the only treatment needed is to discontinue the drug. Expand
Immune hemolytic anemia associated with drug therapy.
TLDR
The most common drugs to cause DIIHA are anti-microbials, which are associated with drug-dependent antibodies, and the most common drug to cause AIHA is fludarabine. Expand
How we investigate drug-induced immune hemolytic anemia.
TLDR
Serologic methods for testing for drug antibodies are presented, and observations from more than 30 years of this laboratory's experience are discussed. Expand
The changing spectrum of drug-induced immune hemolytic anemia.
TLDR
Drug-induced immune hemolytic anemia (DIIHA) occurs rarely; the most common drugs associated with DIIHA in the 1970s were methyldopa and penicillin; currently, they are cefotetan and ceftriaxone. Expand
Review: drug-induced immune hemolytic anemia--the last decade.
TLDR
There are now approximately 100 drugs associated with DIIHA, and methyldopa and penicillin have been replaced by a single group of drugs, the cephalosporins, with cefotetan alone accounting for 83 percent of the DIIHAs the authors have encountered in the last 10 years. Expand
Thiazide-induced immune hemolytic anemia.
TLDR
An oral antihypertensive drug that is a combination of methyldopa and hydrochlorothiazide (Aldoril) produced immune hemolytic anemia. Expand
Drugs that have been shown to cause drug-induced immune hemolytic anemia or positive direct antiglobulin tests: some interesting findings since 2007.
This review updates new findings in drug-induced immune- hemolytic anemia (DIIHA) since the 2007 review in Immunohematology by these authors. Twelve additional drugs have been added to the threeExpand
Drug‐induced immune hemolytic anemia
Drug-induced immune cytopenias, although infrequently recognized, may cause significant morbidity and mortality as indicated by two reports of severe immune hemolytic anemia (IHA) caused byExpand
Can drugs cause autoimmune thrombocytopenic purpura?
  • R. Aster
  • Medicine
  • Seminars in hematology
  • 2000
TLDR
Clinicians should consider the possibility of an exogenous trigger in patients who present with apparent autoimmune thrombocytopenia, and studies of drug-induced ITP may provide clues to the general mechanisms whereby drugs and other xenobiotics induce immune diseases. Expand
Drug-dependent antibodies with immune hemolytic anemia in AIDS patients.
TLDR
It is demonstrated that patients with AIDS commonly develop D-DAbs, and D-IHA should be included in the differential diagnosis of a falling Hb in AIDS patients receiving drugs. Expand
...
1
2
3
4
5
...